Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Jun 13, 2018, 7:21 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 7:21 PM MDT (01:21 UTC)
- Expired
- Jun 13, 2018, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 21 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 3745 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS84 KEPZ 140121 SPSEPZ Special Weather Statement National Weather Service El Paso TX 721 PM MDT WED JUN 13 2018 NMZ412-414-415-140200- Central Tularosa Basin NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 721 PM MDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 800 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near La Luz, or near Alamogordo, moving south southeast at 13 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alamogordo, Tularosa, La Luz, High Rolls, Boles Acres and Burro Flats. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3307 10604 3309 10590 3281 10575 3279 10599 TIME...MOT...LOC 0120Z 345DEG 11KT 3295 10595 $$ TRIPOLI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:41 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 13, 3:41 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 341 PM MDT Wed Jun 13 2018 .SYNOPSIS... Increased moisture over the area will allow a few thunderstorms to develop during mainly the afternoon and early evening hours. Then by Friday evening additional moisture from the remnants of former Hurricane Bud will bring a significant increase in rain shower and thunderstorm coverage, especially west of the Rio Grande. The main impact will be overnight Friday into Saturday. Temperatures will also be below normal during that time. Then a drying process will take place Sunday into next week with only isolated storms and temperatures returning to normal. && .DISCUSSION... Low level winds backed to southeasterly overnight and brought a jump in surface dewpoints from around 20 Thursday to the mid 50s this morning in El Paso. By this afternoon the moisture pushed westward to near the divide. Storms have been isolated to scattered, but in spite of the upper high overhead a couple have been severe. The models indicate that today will have the greatest instability so perhaps the storms will be less intense Thursday and Friday afternoons. Meanwhile the max temps have dropped several degrees from Tuesday, especially east portion. By Friday the upper high will have been pushed to the east of us by an upper low dropping through the Pacific NW into the Great Basin. This will allow a quick passage of the remnants of Bud through southeastern AZ/western NM Friday night into Saturday. Rainfall west of a Deming to T or C line should be steady without much thunder, with scattered thunderstorms over the rest of the Borderland. There could be local flooding with the heaviest storms. A great benefit would be considerable lowering the fire danger, but a big (though very local) minus would be flooding in and below the wildfire burn scars such as around Mescalero. As Saturday progresses, the rain-cooled air mass will be more stable making it difficult for thunderstorms to form. The exception would be the eastern portion which should have less cloud cover and thus a little more heating. Still, thunderstorm coverage will be only isolated Sunday and beyond except scattered east of the Rio Grande. As drying slowly takes place, it could become fairly quiet by the middle of next week if the 12Z GFS run verifies. Max temperatures will slide to a little below normal the next two days (but still hot since it's mid-June), then drop to upper 70s far west/upper 80s far east on rain cooled Saturday, and finally warm back up to normal next week (if not back to near 100 late next week). && .AVIATION...Valid 14/00Z-15/00Z... Low lvl mstr coming in fm the Gt Plains and Gulf Mex through end of fcst pd. SKY: SCT-BKN050-080 100-140 250 and winds ESE15G27KTS til 06Z then SE10G20KTS. Isold VRB25G35KTS 4SM -TSRAGS BKN050 BKN100 til 06Z. Ltl Less convective activity Thu and mainly NRN 1/2 of CWA. .FIRE WEATHER... Low level subtropical moisture is working its way northward back into the area today with the Sacramento Mountains having a better chance of tstms this afternoon. Thus localized low level flooding is possible in burn areas. Also an isolated thunderstorm over the Gila, with dry lightning, is also possible. Chances for storms and rain showers will start to increase Thursday afternoon into the weekend. The bulk of the moisture from the remnants of Hurricane Bud at this time is forecast to favor far SW New Mexico and SE Arizona late Friday into Saturday, with scattered thunderstorms expected further to the east. There's a good chance for fairly good wetting rain, especially over the Gila, with localized rainfall amounts possibly exceeding 1.25 inches possible. This still could bring the risk of dry lightning as the western edge of low level moisture laps up against the higher terrain of the Gila, but threat would be lessened as heavier rainfall chances increase. && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 97 74 95 / 10 0 0 10 Sierra Blanca 68 94 68 92 / 0 0 0 0 Las Cruces 70 95 70 94 / 10 0 0 10 Alamogordo 67 95 68 94 / 10 10 0 20 Cloudcroft 52 75 52 73 / 20 30 20 30 Truth or Consequences 71 95 67 93 / 20 10 20 10 Silver City 65 92 64 86 / 20 20 20 30 Deming 68 97 68 93 / 10 10 0 20 Lordsburg 70 96 68 89 / 10 10 20 30 West El Paso Metro 74 95 75 94 / 10 0 0 10 Dell City 67 96 66 95 / 0 0 0 0 Fort Hancock 72 97 73 95 / 0 0 0 0 Loma Linda 66 92 67 91 / 0 0 0 0 Fabens 68 96 69 94 / 0 0 0 0 Santa Teresa 71 96 71 94 / 10 0 0 10 White Sands HQ 72 96 71 94 / 10 0 0 10 Jornada Range 67 96 66 95 / 10 0 0 10 Hatch 69 98 66 95 / 10 0 10 10 Columbus 69 98 70 94 / 10 0 0 10 Orogrande 71 95 71 95 / 10 0 0 10 Mayhill 56 84 56 81 / 20 20 20 30 Mescalero 55 84 56 82 / 20 30 20 30 Timberon 53 81 54 80 / 10 20 10 30 Winston 58 89 56 86 / 20 30 20 20 Hillsboro 63 94 62 91 / 20 20 20 10 Spaceport 66 96 65 94 / 20 0 10 10 Lake Roberts 49 89 48 86 / 20 30 20 30 Hurley 64 93 64 88 / 20 20 20 30 Cliff 55 96 54 90 / 20 20 20 30 Mule Creek 53 95 53 88 / 20 20 20 30 Faywood 66 93 66 89 / 20 20 10 20 Animas 69 96 68 90 / 10 10 20 30 Hachita 66 97 68 91 / 10 10 10 30 Antelope Wells 68 96 68 88 / 10 20 10 50 Cloverdale 66 93 65 84 / 10 20 20 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 01/26 Fausett/Novlan
In the hours before
Special weather statement, Jun 13, 6:28 PM MDT, 53 minutes before
Special Weather Statement National Weather Service El Paso TX 628 PM MDT WED JUN 13 2018 NMZ412-414>416-140100- Central Tularosa Basin NM- West Slopes Sacramento Mountains Below 7500 Feet NM- East Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 628 PM MDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 700 PM MDT... At 626 PM MDT, Doppler radar was tracking a strong thunderstorms around High Rolls and Mountain Park. heavy rains...pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Alamogordo, Tularosa, Cloudcroft, La Luz, High Rolls, Burro Flats and Mountain Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3284 10599 3311 10605 3312 10569 3285 10564 TIME...MOT...LOC 0026Z 259DEG 49KT 3301 10576 ROGASH
Local storm report, Jun 13, 6:30 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
630 PM MDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 6 ENE LA LUZ 33.01N 105.85W
06/13/2018 M0.88 INCH OTERO NM COCORAHS
COCORAHS REPORT OF NICKLE SIZE HAIL. MINOR LEAF DAMAGE.
&&
EVENT NUMBER EPZ1800050
CADSpecial weather statement, Jun 13, 6:31 PM MDT, 50 minutes before
Special Weather Statement National Weather Service El Paso TX 631 PM MDT WED JUN 13 2018 TXZ420-423-140115- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX- Northern Hudspeth Highlands/Hueco Mountains TX- 631 PM MDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND SOUTHEASTERN EL PASO COUNTIES UNTIL 715 PM MDT... At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Acala, or 10 miles north of Fort Hancock, moving northwest at 12 mph. Dime size hail and winds in excess of 55 mph with blowing dust will be possible with this storm. This storm will remain over mainly rural areas of west central Hudspeth and southeastern El Paso Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3136 10565 3132 10588 3152 10612 3165 10584 TIME...MOT...LOC 0030Z 137DEG 11KT 3144 10586 TRIPOLI
Special weather statement, Jun 13, 7:01 PM MDT, 20 minutes before
Special Weather Statement National Weather Service El Paso TX 701 PM MDT WED JUN 13 2018 NMZ412-140145- Central Tularosa Basin NM- 701 PM MDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 745 PM MDT... At 700 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Tularosa, moving west southwest at 10 mph. Half inch hail and winds in excess of 55 mph with blowing dust will be possible with this storm. This storm will remain over mainly rural areas of northwestern Otero County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3314 10606 3291 10601 3285 10633 3309 10634 TIME...MOT...LOC 0100Z 082DEG 11KT 3299 10616 TRIPOLI
Special weather statement, Jun 13, 7:15 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service El Paso TX
715 PM MDT WED JUN 13 2018
TXZ419-420-423-140200-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
715 PM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 800 PM MDT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tornillo, or 6 miles east of Fabens, moving west at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
this storm. Outflow wind gusts may extend several miles away from
the center of the storm.
Locations impacted include...
Fabens, Clint, Agua Dulce, Indian Cliffs Ranch, Tornillo, Acala, Lake
Way Estates and Colonia Del Paso.
LAT...LON 3132 10594 3136 10595 3137 10597 3139 10600
3140 10608 3142 10610 3142 10613 3146 10618
3146 10620 3148 10622 3154 10625 3155 10627
3175 10612 3152 10574 3131 10591
TIME...MOT...LOC 0113Z 108DEG 9KT 3149 10605
DENNHARDTSpecial weather statement, Jun 13, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 721 PM MDT WED JUN 13 2018 NMZ412-414-415-140200- Central Tularosa Basin NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 721 PM MDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 800 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near La Luz, or near Alamogordo, moving south southeast at 13 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alamogordo, Tularosa, La Luz, High Rolls, Boles Acres and Burro Flats. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3307 10604 3309 10590 3281 10575 3279 10599 TIME...MOT...LOC 0120Z 345DEG 11KT 3295 10595 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:28 PM MDT | Special Weather Statement | EPZ | Otero | 32 min |
| Jun 13, 6:46 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 13, 7:01 PM MDT | Special Weather Statement | EPZ | 44 min | |
| Jun 13, 7:42 PM MDT | Special Weather Statement | EPZ | Hidalgo | 63 min |
| Jun 13, 8:43 PM MDT | Special Weather Statement | EPZ | Hidalgo | 62 min |
| Jun 14, 1:48 PM MDT | Special Weather Statement | EPZ | Sierra | 42 min |
| Jun 14, 3:18 PM MDT | Special Weather Statement | EPZ | 42 min | |
| Jun 14, 3:47 PM MDT | Special Weather Statement | EPZ | 43 min | |
| Jun 14, 4:32 PM MDT | Special Weather Statement | EPZ | 43 min | |
| Jun 14, 5:32 PM MDT | Special Weather Statement | EPZ | Sierra | 43 min |
| Jun 13, 6:00 PM MDT | Special Weather Statement | EPZ | Hudspeth | 45 min |
| Jun 13, 6:31 PM MDT | Special Weather Statement | EPZ | El Paso | 44 min |
| Jun 13, 7:15 PM MDT | Special Weather Statement | EPZ | El Paso | 45 min |
| Jun 13, 8:14 PM MDT | Special Weather Statement | EPZ | El Paso | 46 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.